Alert archive / Oregon / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Medford, OR

June 30, 2008Harney County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jun 30, 2008, 11:51 AM PDT for Harney County, Lake County, Oregon. It took effect at Jun 30, 2008, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 11:51 AM PDT (18:51 UTC)
In effect from
Jun 30, 2008, 2:00 PM PDT
Expired
Jun 30, 2008, 9:00 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Harney County, OR, Lake County, OR

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 301851
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PDT MON JUN 30 2008

ORZ623-624-302000-
/O.CAN.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
1151 AM PDT MON JUN 30 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH. ISOLATED THUNDERSTORMS OVER THE CASCADES AND
KLAMATH BASIN SHOULD BE SHORT LIVED THIS AFTERNOON WITH GREATER
INSTABILITY NORTHEAST OF THE REGION.

$$

ORZ625-010400-
/O.UPG.KMFR.FW.A.0002.080630T2000Z-080701T0600Z/
/O.NEW.KMFR.FW.W.0002.080630T2100Z-080701T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1151 AM PDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
IN THE SOUTH CENTRAL OREGON DESERT. THUNDERSTORMS ARE LIKELY TO BE
ACCOMPANIED BY GUSTY AND ERRATIC WINDS TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DW
2 follow-up statements
000
WWUS86 KMFR 302243
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
343 PM PDT MON JUN 30 2008

ORZ625-010400-
/O.CON.KMFR.FW.W.0002.000000T0000Z-080701T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
343 PM PDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THERE HAVE BEEN A COUPLE DOZEN LIGHTNING STRIKES IN THE ZONE SO FAR.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTH CENTRAL
OREGON DESERT THROUGH THIS EVENING. THUNDERSTORMS ARE LIKELY TO BE
ACCOMPANIED BY GUSTY AND ERRATIC WINDS TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DW
000
WWUS86 KMFR 010359
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
859 PM PDT MON JUN 30 2008


ORZ625-010500-
/O.EXP.KMFR.FW.W.0002.000000T0000Z-080701T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
859 PM PDT MON JUN 30 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

THUNDERSTORM ACTIVITY HAS DIMINISHED GREATLY AS THE SUN SETS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TOMORROW AFTERNOON
WITH ISOLATED COVERAGE IN NORTHERN PORTIONS OF ZONES 624 AND 625. 

$$

SVEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:45 AM PDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 8:45 AM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT MON JUN 30 2008

.DISCUSSION...FOCUS AGAIN TODAY WILL BE ON MOST LIKELY AREA FOR
AFTERNOON AND EVENING THUNDERSTORMS. GENERALLY...BEST CHANCE OF
THUNDERSTORMS APPEARS TO BE EAST OF THE CASCADES. THE LATEST WATER
VAPOR LOOP SHOWS A WELL DEFINED SHORT WAVE APPROACHING S.F. BAY.
WILL NEED TO KEEP AN EYE ON THE TRACK AND HOW FAST THIS FEATURE
MOVES NORTHEAST TODAY SINCE THIS WOULD HAVE AN IMPACT ON THE BEST
LOCATION FOR THUNDERSTORMS LATER THIS AFTERNOON.

&&

.AVIATION...ALONG THE COAST...LOW CLOUDS WILL REMAIN NEAR OR SLIGHTLY
INLAND BRINGING AREAS OF MVFR AND LOCALLY IFR CONDITIONS.
INLAND...GENERALLY VFR BUT AREAS OF SMOKE WILL CREATE MVFR WITH
RESTRICTED VISIBILITY. THUNDERSTORMS WILL DEVELOP IN THE
AFTERNOON...MAINLY OVER THE HIGHER TERRAIN AND EAST OF THE CASCADES.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
     EVENING FOR ORZ623-ORZ624-ORZ625.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

RH
Hazardous weather outlook, Jun 30, 6:12 AM PDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
512 AM PST MON JUN 30 2008

ORZ029>031-01300-
CENTRAL AND EASTERN LAKE COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
512 AM PST MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...SEE PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

Nearby

Red Flag Warnings in Oregon, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.